A Semiclassical limit of the gauge / string correspondence
Apr, 200218 pages
Published in:
- Nucl.Phys.B 636 (2002) 99-114
e-Print:
- hep-th/0204051 [hep-th]
Report number:
- PUPT-2029
View in:
Citations per year
Abstract:
A world-sheet sigma model approach is applied to string theories dual to four-dimensional gauge theories, and semi-classical soliton solutions representing highly excited string states are identified which correspond to gauge theory operators with relatively small anomalous dimensions. The simplest class of such states are strings on the leading Regge trajectory, with large spin in AdS_5. These correspond to operators with many covariant derivatives, whose anomalous dimension grows logarithmically with the space-time spin. In the gauge theory, the logarithmic scaling violations are similar to those found in perturbation theory. Other examples of highly excited string states are also considered.Note:
- 19 pages, latex, one figure. v2: references added, improved discussion. v3: another ref added, minor corrections, version to appear in NPB
- string model
- supersymmetry
- sigma model: nonlinear
- field theory: anti-de Sitter
- field theory: conformal
- Regge poles
- approximation: semiclassical
- gauge field theory
- scaling: violation
References(30)
Figures(0)